MAUDE Adverse Event Report: CONMED UTICA PROFORMA HG 4.5 CANN STRAIGHT 5/BX; CATHETER, BILIARY, DIAGNOSTIC

CONMED UTICA PROFORMA HG 4.5 CANN STRAIGHT 5/BX; CATHETER, BILIARY, DIAGNOSTIC
Model Number 050906
Medical Device Problem Code Detachment of Device or Device Component (2907)
Health Effect - Clinical Code Foreign Body In Patient (2687)
Date of Event 03/25/2022
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
The reported device is being returned to conmed for evaluation.A supplemental and final report will be filed following the completion of the device evaluation and complaint investigation.This issue will continue to be monitored through the complaint system to assure patient safety.
 
Event or Problem Description
The distributor reported on behalf of the customer that the device, 050906, proforma hg 4.5 cann straight was being used during an unknown procedure on (b)(6) 2022 and ¿when the proforma was inserted into the patient's body, the metal marker at the tip did not contrast.When the proforma was removed, the metal marker at the tip was not attached.However, the surgeon did not remember if the metal marker was attached from the beginning.¿ there was no report of impact or injury to the patient or user.There was no report of medical intervention or any prolonged hospitalization for the patient.The procedure was completed with an alternate same device and there was no delay.Further assessment found that it is not known if the device was inspected before use.It is not known if a fragment fell into the patient or if the metal marker was attached from the beginning.The current status of the patient is unknown.This report is being raised on the basis of potential injury based upon the lack of information regarding if metal marker remains in patient.
 
Event or Problem Description
The distributor reported on behalf of the customer that the device, 050906, proforma hg 4.5 cann straight was being used during an unknown procedure on (b)(6) 2022 and ¿when the proforma was inserted into the patient's body, the metal marker at the tip did not contrast.When the proforma was removed, the metal marker at the tip was not attached.However, the surgeon did not remember if the metal marker was attached from the beginning¿.There was no report of impact or injury to the patient or user.There was no report of medical intervention or any prolonged hospitalization for the patient.The procedure was completed with an alternate same device and there was no delay.Further assessment found that it is not known if the device was inspected before use.It is not known if a fragment fell into the patient or if the metal marker was attached from the beginning.The current status of the patient is unknown.This report is being raised on the basis of potential injury based upon the lack of information regarding if metal marker remains in patient.
 
Additional Manufacturer Narrative
Reported event is confirmed.Received one 050906 in opened original packaging.Lot number was verified.Performed a visual inspection, the metal marker at the distal tip of the device is not attached to the device and was not returned with the complaint.The manufacturing documents from the device history record have been reviewed with special attention to the manufacturing and inspection of the product.The product released for distribution was found to have met all specifications prior to shipment.This is the only complaint for this lot number and failure mode within the past two years.A two-year review of complaint history revealed there has been a total of 3 reports, regarding 3 devices, for this device family and failure mode.During this same time frame 8,200 devices have been manufactured and shipped worldwide.Should all the complaint devices have been found confirmed for this reported failure, the rate of failure would be 0.0004.Per the instructions for use, the user is advised the following: the proforma hf 4.5 cannula is packaged sterile in a sealed pouch.If the pouch is open or damaged, do not use or resterilize the device.After removal from the shipping package and pouch, inspect the cannula for kinks, bends, crushed areas or any other damage that may have occurred during transit.Do not use if damaged.Verify the expiration date prior to use.This issue will continue to be monitored through the complaint system to assure patient safety.

Brand Name
PROFORMA HG 4.5 CANN STRAIGHT 5/BX
Common Device Name
CATHETER, BILIARY, DIAGNOSTIC
Manufacturer (Section D)
CONMED UTICA
525 french rd
utica NY 13502
Manufacturer (Section G)
CONMED UTICA
525 french rd
utica NY 13502
Manufacturer Contact
robin drum
11311 concept blvd
largo, FL 33773
8653881978
MDR Report Key14205915
Report Number1320894-2022-00085
Device Sequence Number19942434
Product Code FGE
UDI-Device Identifier40653405051412
UDI-Public(01)40653405051412(17)260110(10)202101111
Combination Product (Y/N)N
Initial Reporter CountryJA
PMA/510(K) Number
K050777
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source Foreign,Distributor
Initial Reporter Occupation Other Health Care Professional
Type of Report Initial,Followup
Report Date (Section B) 05/26/2022
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Health Professional
Device Expiration Date01/10/2026
Device Model Number050906
Device Catalogue Number050906
Device Lot Number202101111
Was Device Available for Evaluation? Device Returned to Manufacturer
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 04/04/2022
Supplement Date Received by Manufacturer05/11/2022
Initial Report FDA Received Date04/26/2022
Supplement Report FDA Received Date05/26/2022
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured01/11/2021
Is the Device Labeled for Single Use? (Y/N) Yes
Usage of Device Initial
Patient Sequence Number1
Outcome Attributed to Adverse Event Other;
Patient SexUnknown
Patient EthnicityNon Hispanic